Alert archive / Washington / Gale Warnings in 2018
Gale Warning 47, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 29, 2018, 8:53 AM PDT. It took effect at May 29, 2018, 2:00 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 2018, 8:53 AM PDT (15:53 UTC)
- In effect from
- May 29, 2018, 2:00 PM PDT
- Expired
- May 30, 2018, 2:27 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
966 WHUS76 KSEW 291553 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 853 AM PDT Tue May 29 2018 PZZ131-132-300000- /O.CAN.KSEW.GL.W.0046.000000T0000Z-180530T1000Z/ /O.NEW.KSEW.SC.Y.0118.180529T1553Z-180529T2100Z/ /O.NEW.KSEW.GL.W.0047.180529T2100Z-180530T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 853 AM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... The National Weather Service in Seattle has issued a Gale Warning...which is in effect from 2 PM this afternoon to 3 AM PDT Wednesday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect until 2 PM PDT this afternoon. * WIND...West 15 to 25 knots rising to 25 to 35 knots late in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-300000- /O.CON.KSEW.SC.Y.0116.000000T0000Z-180530T1300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 853 AM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WIND...Northwest 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-300000- /O.CON.KSEW.SC.Y.0116.000000T0000Z-180530T1000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 853 AM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WIND...West 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-300000- /O.CON.KSEW.SC.Y.0117.180530T0000Z-180530T1000Z/ Admiralty Inlet- 853 AM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WIND...Northwest 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-300000- /O.CON.KSEW.SC.Y.0117.180530T0000Z-180530T1000Z/ Northern Inland Waters Including The San Juan Islands- 853 AM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT WEDNESDAY... * WIND...Southwest 15 to 30 knots. Strongest winds south of the San Juan Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
3 follow-up statements
655 WHUS76 KSEW 292135 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 235 PM PDT Tue May 29 2018 PZZ131-132-300545- /O.CON.KSEW.GL.W.0047.000000T0000Z-180530T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 235 PM PDT Tue May 29 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WIND...West 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ133-300545- /O.EXT.KSEW.SC.Y.0117.180530T0000Z-180530T1500Z/ Northern Inland Waters Including The San Juan Islands- 235 PM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WIND...Southwest 15 to 30 knots. Strongest winds south of the San Juan Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-300545- /O.EXT.KSEW.SC.Y.0116.000000T0000Z-180531T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 235 PM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...Northwest 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-300545- /O.CON.KSEW.SC.Y.0116.000000T0000Z-180530T1300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 235 PM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WIND...Northwest 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-300545- /O.CON.KSEW.SC.Y.0116.000000T0000Z-180530T1000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 235 PM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WIND...West 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-300545- /O.CON.KSEW.SC.Y.0117.180530T0000Z-180530T1000Z/ Admiralty Inlet- 235 PM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WIND...Northwest 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
560 WHUS76 KSEW 300343 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 843 PM PDT Tue May 29 2018 PZZ131-132-301000- /O.CON.KSEW.GL.W.0047.000000T0000Z-180530T1000Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 843 PM PDT Tue May 29 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WIND...West 25 to 35 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-301145- /O.CON.KSEW.SC.Y.0116.000000T0000Z-180530T1300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- 843 PM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY... * WIND...Northwest 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-301000- /O.CON.KSEW.SC.Y.0116.000000T0000Z-180530T1000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 843 PM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WIND...West 15 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ134-301000- /O.CON.KSEW.SC.Y.0117.000000T0000Z-180530T1000Z/ Admiralty Inlet- 843 PM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT WEDNESDAY... * WIND...Northwest 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-301145- /O.CON.KSEW.SC.Y.0117.000000T0000Z-180530T1500Z/ Northern Inland Waters Including The San Juan Islands- 843 PM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT WEDNESDAY... * WIND...Southwest 15 to 30 knots. Strongest winds south of the San Juan Islands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ170-173-176-301145- /O.CON.KSEW.SC.Y.0116.000000T0000Z-180531T1200Z/ Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 843 PM PDT Tue May 29 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT THURSDAY... * WIND...Northwest 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
669 WHUS76 KSEW 300927 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 227 AM PDT Wed May 30 2018 PZZ131-132-301730- /O.CAN.KSEW.GL.W.0047.000000T0000Z-180530T1000Z/ /O.NEW.KSEW.SC.Y.0119.180530T0927Z-180531T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 227 AM PDT Wed May 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM PDT THURSDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Seattle has issued a Small Craft Advisory...which is in effect until 5 AM PDT Thursday. * WIND AND WAVES...West wind 15 to 25 knots early this morning, easing to 10 to 15 knots, then rising to 15 to 25 knots this afternoon. Wind waves 1 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ133-301030- /O.CAN.KSEW.SC.Y.0117.000000T0000Z-180530T1500Z/ Northern Inland Waters Including The San Juan Islands- 227 AM PDT Wed May 30 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased. $$ PZZ130-301030- /O.CAN.KSEW.SC.Y.0116.000000T0000Z-180530T1000Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 227 AM PDT Wed May 30 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased. $$ PZZ134-301030- /O.CAN.KSEW.SC.Y.0117.000000T0000Z-180530T1000Z/ Admiralty Inlet- 227 AM PDT Wed May 30 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have eased. $$ PZZ150-153-156-170-173-176-301730- /O.EXT.KSEW.SC.Y.0116.000000T0000Z-180531T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 227 AM PDT Wed May 30 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WIND...Northwest 15 to 30 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/seattle
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 29, 8:45 AM PDT, 8 minutes earlier.
Area forecast discussion, May 29, 8:45 AM PDT, 8 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
845 AM PDT Tue May 29 2018
.SYNOPSIS...A series of weak upper level troughs will move across
Western Washington during the next week, accompanied by low level
onshore flow. The result will be partly sunny to mostly cloudy
weather with near to slightly below normal temperatures. Light
showers are possible at times, especially this weekend.
&&
.SHORT TERM...No sgfnt updates this morning except to tweak the
freezing level and adjust the forecast for some clear areas in
the marine layer. West-southwest flow aloft continues over Western
Washington early this morning, ahead of the broad upper trough
offshore near 135W. Light onshore flow continues at the surface.
The air mass is generally moist to around 7000 or 8000 ft, but
there are some breaks in the cloud cover, especially in the north
interior.
The upper trough will continue its eastward track -- reaching the
coastal waters late today, moving into Western Washington this
evening, and crossing the Cascades into Eastern Washington later
tonight. Low level onshore flow will increase with the arrival of
the upper trough, and if anything the moist layer could deepen a
little. There could be spotty, light showers with the trough -- or
drizzle at the coast later tonight or Wednesday morning -- but it
won't amount to much. Highs today will be near normal for the end
of May, in the 60s across the Western Washington interior
lowlands.
The first upper trough will quickly move northeast away from the
region on Wednesday, while the next upper trough approaches from
offshore -- moving inside of 130W late Wednesday. Between the two
troughs, the air mass will dry somewhat as onshore flow weakens
and the flow aloft briefly veers to northwesterly. So there should
be a bit more sun on Wednesday, and it should be a couple degrees
warmer.
The offshore upper trough will deepen somewhat as it moves to the
coast Wednesday night, then swings inland Thursday, and moves east
of the Cascades Thursday night. The trough will bring a more
widespread chance of showers to Western Washington, but where
showers do occur they will still be light.
.LONG TERM...The next upper trough, along with a decaying front,
should move through Western Washington Friday afternoon through
Saturday. Models handle this feature a bit differently, with the
ECMWF being the wetter of the models -- but still not especially
wet. For now we will stay with chance to likely PoPs. Model
solutions separate further for Sunday and Monday, which has been
the case for the past several days, and run-to-run consistency is
poor as well. Suffice it to say for now that another upper trough
could swing through the area Sunday night and Monday, for a
continuing chance of showers. High temperatures Friday through
Monday should run near to slightly below normal, and there will
be sun breaks as well. McDonnal
&&
.AVIATION...An upper trough will cross the area today and move
into Eastern Washington tonight with westerly flow aloft. At the
surface, onshore flow will continue. The air mass is stable with
mid and low level moisture. There will be areas of MVFR ceilings
this morning. Otherwise, VFR low clouds should be prevalent today
with some improvement in the afternoon.
KSEA...There will probably be some MVFR ceilings at times this
morning. VFR low clouds are likely in the afternoon with ceilings
perhaps scattering at times. MVFR low clouds should return
Wednesday morning. Southerly wind 4-8 knots will switch to
westerly today and then northerly late this afternoon before going
back to southerly after midnight tonight. Schneider
&&
.MARINE...Onshore flow will prevail today and Wednesday then ease
on Thursday with a front reaching the area Friday. Westerly gales
are expected again in the Central and Eastern Strait later today
with small craft advisory strength winds over the adjacent inland
waters. Small craft advisory strength northwest winds will
continue over the Coastal Waters for the next couple of days.
Schneider
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 6 AM PDT Wednesday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm-Coastal
Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville Out 10
Nm-Coastal Waters From Point Grenville To Cape Shoalwater
10 To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 2 PM PDT this afternoon for Central
U.S. Waters Strait Of Juan De Fuca-East Entrance U.S.
Waters Strait Of Juan De Fuca.
Gale Warning from 2 PM this afternoon to 3 AM PDT Wednesday for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory from 5 PM this afternoon to 3 AM PDT
Wednesday for Admiralty Inlet-Northern Inland Waters
Including The San Juan Islands.
Small Craft Advisory until 3 AM PDT Wednesday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:06 PM PDT | Small Craft Advisory | SEW | 30 hr | |
| May 29, 8:53 AM PDT | Small Craft Advisory | SEW | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.